Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Bound on the number of eigenvalues near the boundary of the pseudospectrum


Author: Mildred Hager
Journal: Proc. Amer. Math. Soc. 135 (2007), 3867-3873
MSC (2000): Primary 34E10, 47G10, 47A75
DOI: https://doi.org/10.1090/S0002-9939-07-08914-9
Published electronically: August 29, 2007
MathSciNet review: 2341937
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show an estimate of the number of eigenvalues in a neighbourhood of a finite part of the boundary of the semiclassical pseudospectrum of pseudodifferential non-selfadjoint operators in terms of a corresponding volume in phase space.


References [Enhancements On Off] (What's this?)

  • 1. E.B. Davies, Semiclassical states for Non-Self-Adjoint Schrödinger Operators, Commun. Math. Phys. 200 (1999), 35-41 MR 1671904 (99m:34197)
  • 2. E.B. Davies, Pseudospectra of differential operators, J. Operator Theory 43 (2000), 243-262 MR 1753408 (2001b:47034)
  • 3. N. Dencker, J. Sjöstrand, M. Zworski, Pseudospectra of semiclassical (pseudo-) differential operators, Comm. Pure Appl. Math. 57 (2004), 384-415 MR 2020109 (2004k:35432)
  • 4. M. Dimassi, J. Sjöstrand, Spectral Asymptotics in the Semi-Classical Limit, London Math. Soc., Lecture Note Series 268, Cambridge University Press (1999) MR 1735654 (2001b:35237)
  • 5. I.C. Gohberg, M.G. Krein, Introduction to the theory of linear nonselfadjoint operators, Translations of Mathematical Monographs 18, Amer. Math. Soc. (1969) MR 0246142 (39:7447)
  • 6. M. Hager, Instabilité spectrale semiclassique d'opérateurs non-autoadjoints I: un exemple, Annales de la faculté des sciences de Toulouse no.2, volume 15 (2006), 195-232 MR 2244217
  • 7. M. Hager, Instabilité spectrale semiclassique d'opérateurs non-autoadjoints II, Annales Henri Poincaré 7 (2006), 1035-1064. MR 2267057
  • 8. B. Helffer, J. Sjöstrand, Résonances en limite semi-classique, Bulletin de la Soc. Math. France (1986)
  • 9. J. Sjöstrand, Geometric bounds on the density of resonances for semiclassical problems, Duke Mathematical Journal 60 (1990), 1-57 MR 1047116 (91e:35166)
  • 10. J. Sjöstrand, M. Zworski, Complex scaling and the distribution of scattering poles, Jour. Amer. Math. Soc. 4 (1991), 729-769 MR 1115789 (92g:35166)
  • 11. J. Sjöstrand, Lectures on resonances, http://daphne.math.polytechnique.fr/~sjoestrand/
  • 12. J. Sjöstrand, Resonances for bottles and trace formulae, Math. Nachr. 221 (2001), 95-149. MR 1806367 (2001k:58063)
  • 13. E.C. Titchmarsh, The theory of functions, Oxford University Press (1939)
  • 14. L.N. Trefethen, Pseudospectra of linear operators, SIAM Rev. 39 (1997), 383-406 MR 1469941 (98i:47004)
  • 15. M. Zworski, A remark on a paper of E.B. Davies, Proceedings of the AMS 129 (1999), 2955-2957 MR 1840099 (2002e:35015)
  • 16. M. Zworski, Numerical linear algebra and solvability of partial differential equations, Comm. Math. Phys. 229 (2002), 293-307 MR 1923176 (2003i:35008)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 34E10, 47G10, 47A75

Retrieve articles in all journals with MSC (2000): 34E10, 47G10, 47A75


Additional Information

Mildred Hager
Affiliation: CMLS, Ecole polytechnique, 91128 Palaiseau Cédex, France, UMR 7640
Email: mildred.hager@math.polytechnique.fr

DOI: https://doi.org/10.1090/S0002-9939-07-08914-9
Keywords: Pseudospectrum, perturbation, non-selfadjoint operators
Received by editor(s): July 5, 2006
Received by editor(s) in revised form: August 18, 2006
Published electronically: August 29, 2007
Communicated by: Mikhail Shubin
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society